Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 11, 2015, 4:22 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 11, 2015, 5:30 PM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS51 KRNK 112022
SVRRNK
VAC037-083-143-112130-
/O.NEW.KRNK.SV.W.0129.150811T2022Z-150811T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 421 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KEYSVILLE TO NEAR DRY FORK...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
CHATHAM...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
3669 7868 3668 7870 3654 7873 3654 7926
3685 7950 3712 7851 3709 7848 3708 7844
TIME...MOT...LOC 2021Z 292DEG 15KT 3704 7841 3673 7939
HAIL...1.00IN
WIND...60MPH
$$
KK3 follow-up statements
274
WWUS51 KRNK 112046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE AUG 11 2015
VAC037-083-143-112130-
/O.CON.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
446 PM EDT TUE AUG 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX
COUNTIES...
AT 446 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LUNENBURG TO NEAR RINGGOLD...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
KEYSVILLE...
VIRGILINA...
AND CLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
3669 7868 3668 7870 3654 7873 3654 7926
3677 7943 3708 7846 3706 7845 3700 7846
3698 7847
TIME...MOT...LOC 2046Z 313DEG 20KT 3696 7830 3665 7927
HAIL...1.00IN
WIND...60MPH
$$
KK399
WWUS51 KRNK 112117
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE AUG 11 2015
VAC143-112127-
/O.CAN.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
PITTSYLVANIA VA-
517 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2117Z 354DEG 21KT 3682 7824 3651 7921
$$
VAC037-083-112130-
/O.CON.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-HALIFAX VA-
517 PM EDT TUE AUG 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL CHARLOTTE AND SOUTHERN HALIFAX COUNTIES...
AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF SOUTH HILL TO MILTON...MOVING
SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
VIRGILINA...
REDOAK...
TURBEVILLE...
AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2117Z 354DEG 21KT 3682 7824 3651 7921
HAIL...1.00IN
WIND...60MPH
$$
KK516
WWUS51 KRNK 112128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE AUG 11 2015
VAC037-083-112136-
/O.EXP.KRNK.SV.W.0129.000000T0000Z-150811T2130Z/
CHARLOTTE VA-HALIFAX VA-
528 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLOTTE AND
SOUTHERN HALIFAX COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 7865 3668 7863 3669 7868 3668 7870
3654 7873 3654 7922 3662 7920 3682 7855
TIME...MOT...LOC 2124Z 292DEG 15KT 3682 7824 3651 7921
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:00 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 11, 4:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT TUE AUG 11 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PASS EAST ACROSS THE PIEDMONT THROUGH EARLY EVENING...BEFORE EXITING THE AREA...LEAVING ONLY SPOTTY LIGHT SHOWER ACTIVITY. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION DURING LATE EVENING...BRINGING DRY HIGH PRESSURE INTO THE AREA. COOLER AND DRY CONDITIONS WILL REMAIN ACROSS THE AREA UNTIL LATE IN THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 330 PM EDT TUESDAY... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY EASTWARD ACROSS THE PIEDMONT THIS AFTERNOON...FEEDING OFF OF SB CAPES IN THE 1500 TO 2000 J/KG RANGE THAT ORIGINATED FROM STRONG SURFACE HEATING IN SOUTHWESTERLY WINDFLOW. A FEW STORMS HAVE BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. THESE STORMS HAVE BEEN MAKING EASTWARD PROGRESS AT AROUND 25 MPH HOWEVER...AND RAPID UPDATE MODELS HAVE BEEN CONSISTENT AT INDICATING THESE STORMS WILL EXIT OUR AREA TO THE EAST BY 6 PM... LEAVING ONLY SPOTTY LIGHT SHOWER ACTIVITY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES AFTER SUNSET...WITH DRIER AIR GRADUALLY OVERSPREADING OUR AREA THROUGH THE NIGHT. DESPITE DECREASING CLOUD COVER OVERALL...BELIEVE WE WILL STILL SEE A FEW LOW CLOUDS DEVELOP...PARTICULARLY AGAINST THE WESTERN RIDGES. MAY ALSO SEE A FEW POCKETS OF RIVER VALLEY FOG DEVELOP IN THE DEEPER MORE SHELTERED VALLEYS. OVERNIGHT LOWS WILL HOLD IN THE LOWER 60S WEST...AND IN THE MID/UPPER 60S EAST. ONLY OTHER FEATURE OF CONCERN WILL BE A TRAILING UPPER LEVEL DISTURBANCE THAT MAY BRING A FEW SHOWERS TO SOUTHEAST WEST VIRGINIA ON WEDNESDAY AFTERNOON...ALTHOUGH MEASURABLE RAINFALL IS EXPECTED TO BE ISOLATED AT BEST. OTHERWISE...DOWNSLOPE NORTHWEST WINDS WILL ALLOW FOR A WIDER TEMPERATURE GRADIENT FOR AFTERNOON HIGHS...RANGING FROM THE LOW/MID 70S ACROSS SOUTHEAST WEST VIRGINIA...TO THE MID 80S ACROSS THE SOUTHSIDE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 305 PM EDT TUESDAY... DRIER AIR ARRIVES AND HIGH PRESSURE IS EXPECTED TO CONTROL OUR WEATHER THROUGH MOST OF THIS PERIOD...THOUGH BY FRIDAY MOISTURE STARTS TO CREEP BACK UP FROM THE SOUTHWEST. MAY SEE AN ISOLATED STORM FIRE IN THE AFTERNOON FRIDAY OVER THE NC HIGH COUNTRY. EXPECT MIN TEMPS TO BE IN THE 50S OVER THE MOUNTAINS TO LOWER 60S EAST...BOTH WED-THU NIGHT. COOP MOS STILL ADVERTISING 40S FOR THE HIGHER VALLEYS OF THE WEST WITH BURKES GARDEN HITTING 42 FRIDAY MORNING. NOT GOING THIS COOL YET...BUT UPPER 40S FOR SURE IS POSSIBLE. DAYTIME HIGHS CLOSE TO OR JUST BELOW NORMAL WITH MID 70S HIGHER TERRAIN...UPPER 70S/LOWER 80S WEST OF THE BLUE RIDGE AND LOW TO MID 80S EAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 200 PM EDT TUESDAY... WILL BE HEADING BACK TOWARD SUMMER LIKE PATTERN WITH UPPER HEIGHTS BUILDING TO OUR WEST. STILL WE STAY IN A WEAK UPPER TROUGH OVERALL WITH WEAK WIND FLOW. MODELS FAVOR JUST ISOLATED DIURNAL CONVECTION SAT-SUN AND INTO MONDAY. BY TUESDAY...A BACKDOOR FRONT EDGES SWD TOWARD NRN WV/MD...WHILE MOISTURE DEEPENS FROM THE GULF COAST TO THE VA PIEDMONT. MAY SEE SLIGHTLY BETTER CHANCE...BUT EVEN THEN MODELS NOT HITTING US WITH ANYTHING ORGANIZED...SO KEPT POPS LOW. TEMPS THIS PERIOD START HEADING BACK TO AT OR JUST ABOVE NORMAL...WITH LOWS IN THE UPPER 50S/LOWER 60S MOUNTAINS TO MID TO UPPER 60S EAST. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 220 PM EDT TUESDAY... MAIN CONCERN THIS AFTERNOON IS THE PASSAGE OF A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...CURRENTLY SITUATED ROUGHLY ALONG THE CREST OF THE BLUE RIDGE AND MOVING SOUTHEAST AT AROUND 25KT. RADAR INDICATES THAT A FEW OF THESE STORMS HAVE BECOME STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND LARGE HAIL. IN ADDITION...THESE STORMS ARE ALSO PRODUCING LOCALLY HEAVY RAIN THAT WILL LOWER VISIBILITIES TO LESS THAN 1SM AT TIMES. CONSIDERING THE SPEED OF THE STORMS...DO NOT EXPECT THEM TO LINGER OVER ANY SPECIFIC LOCATION FOR LONGER THAN AN HOUR. OUTSIDE OF CONVECTION...AIRPORTS ARE REPORTING VFR CONDITIONS. RAPID UPDATE MODELS HAVE BEEN CONSISTENT IN INDICATING THAT THE MAIN LINE OF CONVECTION WILL EXIT THE FORECAST AREA BY 11/22Z... LEAVING ONLY ISOLATED LIGHT SHOWER ACTIVITY ACROSS THE AREA UNDER NORTHWEST WINDFLOW THAT WILL GRADUALLY DISSIPATE. TRULY DRIER AIR WILL BEGIN TO ENTER SOUTHEAST WEST VIRGINIA SHORTLY AFTER 12/00Z...AND GRADUALLY OVERSPREAD THE AREA OVERNIGHT... RESULTING IN OVERALL DECREASING CLOUD COVER. THE EXCEPTION WILL BE ALONG THE WESTERN SLOPES...WHERE NORTHWEST FLOW WILL BANK SPOTTY LOW CLOUDS AGAINST THE TERRAIN...INCLUDING KBLF...RESULTING IN LOCALIZED MVFR/IFR CEILINGS. FOG WILL ALSO BE POSSIBLE IN THE DEEPER RIVER VALLEYS AND IN SPOTS THAT RECEIVED HEAVY RAIN THIS EVENING. EXPECT VFR CONDITIONS AREAWIDE ON WEDNESDAY AFTER 12/14Z AS FOG AND ANY LOW CLOUDS BURN OFF. A WEAK TRAILING UPPER LEVEL DISTURBANCE WILL BRING SPOTTY SHOWERS TO THE RIDGES OF SOUTHEAST WEST VIRGINIA DURING WEDNESDAY AFTERNOON...BUT NOT ENOUGH CONFIDENCE IN COVERAGE TO MAKE MENTION IN THE TAFS FOR KBLF/KLWB. EXTENDED AVIATION DISCUSSION... MUCH OF THE EXTENDED PERIOD WILL BE INFLUENCED BY APPROACH AND ARRIVAL OF LARGE DRY SURFACE HIGH PRESSURE SYSTEM THAT SHOULD MAINTAIN MAINLY VFR WEATHER WITH NO FLIGHT RESTRICTIONS FOR ALL TERMINAL FORECAST POINTS OUTSIDE OF SOME PATCHY LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...WP LONG TERM...WP AVIATION...NF
Hazardous weather outlook, Aug 11, 3:23 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT TUE AUG 11 2015 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 121930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 323 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-121930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 323 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE ACROSS THE PIEDMONT THROUGH 7 PM THIS EVENING...BEFORE EXITING THE FORECAST AREA. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 3:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT TUE AUG 11 2015
VAZ033-043-044-058-112045-
HENRY-HALIFAX-PITTSYLVANIA-FRANKLIN-
338 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE...SOUTHERN
PITTSYLVANIA...SOUTHEASTERN FRANKLIN... CENTRAL HENRY...SOUTHWESTERN
HALIFAX AND CITY OF MARTINSVILLE COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS OVER COLLINSVILLE...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
MARTINSVILLE...
ROCKY MOUNT...
CHATHAM...
AND MARTINSVILLE CITY.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3667 8004 3700 7992 3680 7909 3654 7913
3654 7929
TIME...MOT...LOC 1938Z 281DEG 31KT 3675 7989
KKLocal storm report, Aug 11, 3:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 NE GLADYS 37.21N 79.03W
08/11/2015 CAMPBELL VA 911 CALL CENTER
ONE TREE DOWN BLOCKING BOTH LANES OF RED HOUSE ROAD NEAR
THE INTERSECTION WITH RHONDA ROAD
&&
PWSpecial weather statement, Aug 11, 3:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE AUG 11 2015
NCZ003>005-VAZ032-043-112045-
ROCKINGHAM-SURRY-STOKES-HENRY-PATRICK-
343 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHERN
STOKES...NORTHWESTERN ROCKINGHAM... SOUTHERN PATRICK AND
SOUTHWESTERN HENRY COUNTIES...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARARAT...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYODAN...
MADISON...
STUART...
AND STONEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3649 8055 3666 8050 3665 8049 3666 8049
3667 8048 3662 7975 3632 7982
TIME...MOT...LOC 1943Z 282DEG 26KT 3657 8044
KKLocal storm report, Aug 11, 3:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 3 N HODGES 37.15N 79.19W
08/11/2015 CAMPBELL VA 911 CALL CENTER
ONE TREE DOWN BLOCKING LAMBS CHURCH ROAD
&&
PWSpecial weather statement, Aug 11, 3:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT TUE AUG 11 2015
NCZ003-004-020-112045-
YADKIN-SURRY-STOKES-
346 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
SURRY...NORTHEASTERN YADKIN AND SOUTHERN STOKES COUNTIES...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST BEND...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KING...
WALNUT COVE...
EAST BEND...
GERMANTON...
AND PINNACLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3617 8058 3637 8056 3638 8010 3626 8011
3626 8045 3624 8045 3622 8043 3621 8045
3617 8044 3615 8044
TIME...MOT...LOC 1946Z 274DEG 12KT 3627 8049
KKLocal storm report, Aug 11, 4:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 5 NW ROANOKE 37.33N 80.02W
08/11/2015 ROANOKE VA 911 CALL CENTER
ONE TREE DOWN ON GREEN RIDGE ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:29 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, Giles, Roanoke, Rockbridge and 5 more | 61 min |
| Aug 10, 9:10 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Aug 10, 9:32 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 73 min |
| Aug 10, 9:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 63 min |
| Aug 10, 9:58 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| Aug 10, 10:44 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 46 min |
| Aug 11, 12:35 PM EDT | Special Weather Statement | RNK | Tazewell | 40 min |
| Aug 11, 12:45 PM EDT | Special Weather Statement | RNK | Bland | 45 min |
| Aug 11, 1:08 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 37 min |
| Aug 11, 1:28 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 32 min |
| Aug 11, 1:38 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 11, 1:45 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Aug 11, 1:50 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 25 min |
| Aug 11, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 47 min |
| Aug 11, 2:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 44 min |
| Aug 11, 2:27 PM EDT | Special Weather Statement | RNK | Franklin | 63 min |
| Aug 11, 2:28 PM EDT | Special Weather Statement | RNK | City of Danville | 62 min |
| Aug 11, 2:30 PM EDT | Special Weather Statement | RNK | Wythe | 60 min |
| Aug 11, 2:34 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 56 min |
| Aug 11, 2:39 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 66 min |
| Aug 11, 2:45 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 60 min |
| Aug 11, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Pittsylvania and 1 more | 53 min |
| Aug 11, 3:03 PM EDT | Special Weather Statement | RNK | Cumberland | 57 min |
| Aug 11, 3:22 PM EDT | Special Weather Statement | RNK | Halifax | 68 min |
| Aug 11, 3:32 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 58 min |
| Aug 11, 3:38 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 67 min |
| Aug 11, 3:43 PM EDT | Special Weather Statement | RNK | Henry | 62 min |
| Aug 11, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.